Mathematische Annalen

, Volume 349, Issue 4, pp 889–901 | Cite as

Homogeneous Kähler and Hamiltonian manifolds

  • Bruce Gilligan
  • Christian Miebach
  • Karl Oeljeklaus


We consider actions of reductive complex Lie groups \({G=K^\mathbb{C}}\) on Kähler manifolds X such that the K-action is Hamiltonian and prove then that the closures of the G-orbits are complex-analytic in X. This is used to characterize reductive homogeneous Kähler manifolds in terms of their isotropy subgroups. Moreover we show that such manifolds admit K-moment maps if and only if their isotropy groups are algebraic.

Mathematics Subject Classification (2000)

32M05 32M10 53D20 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Barth W., Otte M.: Invariante holomorphe Funktionen auf reduktiven Liegruppen. Math. Ann. 201, 97–112 (1973)MathSciNetMATHCrossRefGoogle Scholar
  2. 2.
    Berteloot F.: Existence d’une structure kählérienne sur les variétés homogènes semi-simples. C. R. Acad. Sci. Paris Sér. I Math. 305(19), 809–812 (1987)MathSciNetMATHGoogle Scholar
  3. 3.
    Berteloot F., Oeljeklaus K.: Invariant plurisubharmonic functions and hypersurfaces on semisimple complex Lie groups. Math. Ann. 281(3), 513–530 (1988)MathSciNetMATHCrossRefGoogle Scholar
  4. 4.
    Bierstone E., Milman P.: Semianalytic and subanalytic sets. Inst. Hautes Études Sci. Publ. Math. 67, 5–42 (1988)MathSciNetMATHCrossRefGoogle Scholar
  5. 5.
    Bishop E.: Conditions for the analyticity of certain sets. Michigan Math. J. 11, 289–304 (1964)MathSciNetMATHCrossRefGoogle Scholar
  6. 6.
    Blanchard A.: Sur les variétés analytiques complexes. Ann. Sci. Ecole Norm. Sup. 73(3), 157–202 (1956)MathSciNetMATHGoogle Scholar
  7. 7.
    Borel A.: Linear algebraic groups. In: Graduate Texts in Mathematics, vol. 126, 2nd edn. Springer, New York (1991)Google Scholar
  8. 8.
    Fujiki A.: On automorphism groups of compact Kähler manifolds. Invent. Math. 44(3), 225–258 (1978)MathSciNetMATHCrossRefGoogle Scholar
  9. 9.
    Guillemin V., Sternberg S.: Symplectic Techniques in Physics. Cambridge University Press, Cambridge (1984)MATHGoogle Scholar
  10. 10.
    Heinzner P., Loose F.: Reduction of complex Hamiltonian G-spaces. Geom. Funct. Anal. 4(3), 288–297 (1994)MathSciNetMATHCrossRefGoogle Scholar
  11. 11.
    Heinzner P., Migliorini L., Polito M.: Semistable quotients. Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4) 26(2), 233–248 (1998)MathSciNetMATHGoogle Scholar
  12. 12.
    Hironaka, H.: Subanalytic sets. In: Number Theory, Algebraic Geometry and Commutative Algebra, in Honor of Yasuo Akizuki, Kinokuniya, Tokyo. pp. 453–493 (1973)Google Scholar
  13. 13.
    Huckleberry A.T., Wurzbacher T.: Multiplicity-free complex manifolds. Math. Ann. 286(1–3), 261–280 (1990)MathSciNetMATHCrossRefGoogle Scholar
  14. 14.
    Jacobson, N.: Lie algebras. In: Interscience Tracts in Pure and Applied Mathematics, vol. 10. Interscience Publishers (a division of Wiley), New York (1962)Google Scholar
  15. 15.
    Kollár, J.: Lectures on resolution of singularities. In: Annals of Mathematical Studies, vol. 166, pp. vi + 208. Princeton University Press, Princeton (2007)Google Scholar
  16. 16.
    Kurdyka K., Raby G.: Densité des ensembles sous-analytiques. Ann. Inst. Fourier (Grenoble) 39(3), 753–771 (1989)MathSciNetMATHGoogle Scholar
  17. 17.
    Margulis G.: Free completely discontinuous groups of affine transformations. Dokl. Akad. Nauk SSSR 272(4), 785–788 (1983)MathSciNetGoogle Scholar
  18. 18.
    Margulis G.: Free completely discontinuous groups of affine transformations. Sov. Math. Dokl. 28, 435–439 (1983)MATHGoogle Scholar
  19. 19.
    Massmann B.: Equivariant Kähler compactifications of homogeneous manifolds. J. Geom. Anal. 2(6), 555–574 (1992)MathSciNetMATHGoogle Scholar
  20. 20.
    Matsushima Y.: Sur les espaces homogènes de Stein des groupes de Lie complexes I. Nagoya Math. J. 16, 205–218 (1960)MathSciNetMATHGoogle Scholar
  21. 21.
    Onishchik, A.L.: Complex hulls of compact homogeneous spaces. Dokl. Akad. Nauk SSSR 130, 726–729 (1960) (English trans.: Sov. Math. 1, 88–93 (1960))Google Scholar
  22. 22.
    Simon, L.: Lectures on geometric measure theory. In: Proceedings of the Centre for Mathematical Analysis, vol. 3, pp. vii + 272. Australian National University, Centre for Mathematical Analysis, Canberra (1983)Google Scholar
  23. 23.
    Sommese A.J.: Extension theorems for reductive group actions on compact Kaehler manifolds. Math. Ann. 218(2), 107–116 (1975)MathSciNetMATHCrossRefGoogle Scholar

Copyright information

© Springer-Verlag 2010

Authors and Affiliations

  • Bruce Gilligan
    • 1
  • Christian Miebach
    • 2
  • Karl Oeljeklaus
    • 2
  1. 1.Department of Mathematics and StatisticsUniversity of ReginaReginaCanada
  2. 2.LATP-UMR(CNRS) 6632, CMI-Université d’Aix-Marseille IMarseille Cedex 13France

Personalised recommendations